| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of an amorphous, ruptured anterior communicating artery aneurysm with a max diameter of 5mm and a 2.8mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the aneurysm coiling procedure, the doctor successfully deployed 2 coils.While deploying the 3 coils, the physician found that the pusher wire or delivery wire of the axium coil was bent and kinked unintentionally, and while pushing the coil into the microcatheter, the coils got detached.It was unknown whether there was any friction or difficulty during delivery.The physician did not reposition the coil, or attempt to detach the coil, and did not rotate the delivery pusher during the procedure.The implant coil was removed from the patient using the snare device.There was no surgical or medicinal intervention required.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Event or Problem Description
Additional information received reported the resistance was in the middle of the catheter.The coil did not come out of the introducer sheath smoothly.Kink/damage was observed to the coil after removal.No damage to the to the catheter was observed.The catheter was not a medtronic product.No detachment attempts were made.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within an opened axium prime coil outer carton and within an opened axium prime coil inner pouch.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be broken at break weld.The coin was found to have been removed completely and not returned.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed.The lumen stop appeared to be visually acceptable.The retainer ring was found to be occluded with what appeared to be saline residue.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium implant coil was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break at tack weld causing the release wire to be pulled back and releasing the implant coil.It is possible the damage (break/bent) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.The customer reported preparation was completed to the coil prior to noticing the premature detachment.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.